MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING
Model Number AF-832
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Mitral Insufficiency (1963); No Information (3190)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time there is no indication of a device malfunction.The site reported a failed repair with no further details.The root cause cannot be established at this time.If further information is received the case will be reassessed.
 
Event or Problem Description
On (b)(6) 2019 a patient received an annuloflex af-832 mitral repair ring.The manufacturer was notified that the repair attempt failed and the device was explanted.No other information was provided.
 
Event or Problem Description
On (b)(6) 2019 a patient received an annuloflex af-832 mitral repair ring.The manufacturer was notified that the repair attempt failed and the device was explanted.No other information was provided.The manufacturer received the following updated information from the site regarding the event on (b)(6) 2020.Preoperative assessment and indications for surgery.83 year old male patient with a history of cad s/p lad pcl/stent, htn, hld, ckd, bph, and hypothyroidism.Patient presented with acute pulmonary edema with sob and orthopnea.He was found to have cute diastolic hf due to severe mr, torn chordae and partial flail of p2.(nyha iii) he was diuresed at osh with improvement in cardiopulm symptoms and transferred to ppmc on (b)(6) 2019.Symptoms developed two to three days prior to admission.Tee performed revealed ef 60-65%, severe mr, flailed mitral leaflevp2.There was moderate leaflet calcification of the area under the flail segment.Cardiac catheterization revealed no obstructive coronary artery disease greater than 50%.The lad stent was widely patent.There was severe calcification in the coronaries.There was severe mr on v-gram with good lv function.At time of operation intraoperative tee confirmed the above.Operation: on valve analysis there was relatively sparse leaflet tissue, with a relatively small anteriorly leaflet.There was a flail area of p2 (fibroelastic deficiency).The flail segment was calcified at its base.The valve was repaired attempted by placing 2 gortex chords to the p2 segment and implanting the annuloflex af-832 mitral repair ring).The patient was weaned from cardiopulmonary bypass without difficulty.Repeat tee showed a central jet at p2 of mild to moderate mitral regurgitation, no sam and no change in lv function.Probable cause was excess calcium on the leaflet.Valve replacement was performed due to patients age.The ring was removed, and the valve was replaced with a # 25 st.Jude mosaic porcine prosthesis (model # e100"25m-00, serial# (b)(6)).The patient was again weaned from cp bypass without difficulty.Repeat tee showed a well functioning prosthesis, no paravalvular leak and no change in lv function.
 
Additional Manufacturer Narrative
On (b)(6) 2019 a patient received an annuloflex af-832 mitral repair ring.The manufacturer was notified that the repair attempt failed and the device was explanted.No other information was provided.The manufacturer received the following updated information from the site regarding the event on (b)(6) 2020.Preoperative assessment and indications for surgery.83 year old male patient with a history of cad s/p lad pcl/stent, htn, hld, ckd, bph, and hypothyroidism.Patient presented with acute pulmonary edema with sob and orthopnea.He was found to have cute diastolic hf due to severe mr, torn chordae and partial flail of p2.(nyha iii) he was diuresed at osh with improvement in cardiopulm symptoms and transferred to ppmc on (b)(6) 2019.Symptoms developed two to three days prior to admission.Tee performed revealed ef 60-65%, severe mr, flailed mitral leaflevp2.There was moderate leaflet calcification of the area under the flail segment.Cardiac catheterization revealed no obstructive coronary artery disease greater than 50%.The lad stent was widely patent.There was severe calcification in the coronaries.There was severe mr on v-gram with good lv function.At time of operation intraoperative tee confirmed the above.Operation: on valve analysis there was relatively sparse leaflet tissue, with a relatively small anteriorly leaflet.There was a flail area of p2 (fibroelastic deficiency).The flail segment was calcified at its base.The valve was repaired attempted by placing 2 gortex chords to the p2 segment and implanting the annuloflex af-832 mitral repair ring).The patient was weaned from cardiopulmonary bypass without difficulty.Repeat tee showed a central jet at p2 of mild to moderate mitral regurgitation, no sam and no change in lv function.Probable cause was excess calcium on the leaflet.Valve replacement was performed due to patients age.The ring was removed, and the valve was replaced with a # 25 st.Jude mosaic porcine prosthesis (model # e100"25m-00, serial# (b)(6)).The patient was again weaned from cp bypass without difficulty.Repeat tee showed a well functioning prosthesis, no paravalvular leak and no change in lv function.Based on the information received the event was not attributable to any device related malfunctions and the removal of the annuloflex ring was a result of pre-existing patient factors which required a procedural change from a repair to a full valve replacement.To ensure the device met all standards and requirements a complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The root cause of the reported event is thus deemed to be, cause cannot be traced to device : adverse event related to patient condition fields changed: b4, b5, g4, g7, h2, h6.

Brand Name
ANNULOFLEX MITRAL ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key9413728
Report Number3005687633-2019-00266
Device Sequence Number16885703
Product Code KRH
UDI-Device Identifier08022057013637
UDI-Public(01)08022057013637(240)AF-832(17)231231
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K023185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberAF-832
Device Catalogue NumberAF-832
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR